MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C1260-A
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using ruby coils and lantern delivery microcatheter (lantern).During the procedure, the physician placed two ruby coils in the target vessel using the lantern.While advancing the next ruby coil through the lantern, the physician experienced resistance; therefore, the ruby coil was removed.The procedure was completed using two additional ruby coils, a pod packing coil, and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 81.0 cm from the proximal end.The embolization coil was intact with the pusher assembly and had offset coil winds.Conclusions: evaluation of the returned ruby coil revealed offset coil winds on its embolization coil.If the device is forcefully advanced against resistance damage such as offset coil winds may occur.The lantern used in the procedure was not returned for evaluation; therefore, the root cause of the resistance was unable to be determined.During functional testing, the ruby coil was able to advance through a demonstration lantern without issue.Further evaluation revealed a pusher assembly kink.This kink was likely incidental to the complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10115053
Report Number3005168196-2020-00705
Device Sequence Number1762856
Product Code HCG
UDI-Device Identifier00814548013022
UDI-Public00814548013022
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2023
Device Model NumberRBY2C1260-A
Device Catalogue NumberRBY2C1260
Device Lot NumberF66705
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/14/2020
Supplement Date Received by Manufacturer06/09/2020
Initial Report FDA Received Date06/03/2020
Supplement Report FDA Received Date06/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Date Report Sent to FDA01/01/2005